Thunderstorm Wind, Saline
- When
- July 13, 3:45 PM CST
- Where
- Saline County, 0.57 mi E of Owensville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.620, -92.810
Trees and power lines were down along Highway 5.
The severe thunderstorms of July 13 and 14, 2017 brought mainly damaging winds and flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
The severe thunderstorms of July 13 and 14, 2017 brought mainly damaging winds and flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 13, 1:49 PM CST, 1 hour 56 minutes earlier.
Area Forecast Discussion National Weather Service Little Rock AR 249 PM CDT Thu Jul 13 2017 .SHORT TERM...Tonight Through Saturday The upper ridge over the area will weaken somewhat through the short term period. This is going to allow a cold front in central Missouri to move south and enter north Arkansas Saturday morning. Isolated showers and thunderstorms are expected this evening. Rain chances will increase for Friday and Saturday. Scattered showers and thunderstorms are anticipated for Friday and Saturday. With more cloud cover, temperatures will be a bit cooler. && .LONG TERM...Saturday Night Through Thursday An amplifying ridge of high pressure in the mid levels is expected to remain centered over the Four Corners Region, and will dominate the forecast trends for the beginning of next week. Weak southerly winds at the surface will allow for humid and warm conditions to continue through the week. High temperatures will be in the upper 80s and lower 90s each day with lows in the lower to mid 70s. Heat Index values could reach the 100 degree mark as we near the middle of the week, but for the most part, should stay in the upper 90s across the state. Due to the ample moisture, hot temperatures, and weak areas of lower pressure circulating along the periphery of the ridge, weak and isolated diurnal convection will be possible in the afternoon hours. As we approach the middle of the week, the aforementioned ridge of high pressure is expected to slowly move eastward towards the Natural State. Depending on the location of the ridge, weak flow aloft will interrupt the daily summertime convection for a couple of days. Right now, models suggest this outcome as the ridge is forecast to be centered over the state. Therefore, have very little rain chances in the forecast for the middle of the week. Models continue to hint at the possibility of the ridge of high pressure breaking down towards the end of next week which could bring in the next chance of widespread rain chances. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 74 89 71 87 / 40 50 40 30 Camden AR 74 90 73 89 / 30 40 20 50 Harrison AR 72 86 69 85 / 40 50 40 30 Hot Springs AR 74 90 72 89 / 30 40 30 40 Little Rock AR 75 91 74 88 / 30 40 30 40 Monticello AR 74 90 74 89 / 30 50 30 50 Mount Ida AR 74 90 72 89 / 30 50 30 40 Mountain Home AR 72 87 69 86 / 40 50 40 30 Newport AR 74 90 72 87 / 40 50 40 30 Pine Bluff AR 74 90 74 88 / 30 40 30 50 Russellville AR 74 89 72 88 / 30 50 30 40 Searcy AR 74 90 73 88 / 40 50 40 30 Stuttgart AR 74 91 74 89 / 30 40 30 40 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...51 / Long Term...CROSS
Hazardous Weather Outlook National Weather Service Little Rock AR 312 AM CDT Thu Jul 13 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 312 AM CDT Thu Jul 13 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Some isolated to widely scattered thunderstorms may develop during the heat of the afternoon and early evening hours. However...the threat for organized severe weather is low at this time. Heat index values may warm to near or just over 100 degrees this afternoon...with the highest heat index values expected over far western sections of the state near the Arkansas River. .DAYS TWO THROUGH SEVEN...Friday Through Wednesday A cold front will drop south towards the state Friday afternoon and evening...with some scattered thunderstorms possible. An isolated strong to severe storm may be seen across northern sections of the state. However...the threat for organized severe weather looks limited at this time. A typical hot and humid forecast will be seen through the next several days...with heat index values hovering around the 100 degree mark each afternoon. Some isolated to widely scattered thunderstorms may also be seen each afternoon/early evening. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
The Little Rock radar (KLZK), 56 km away, was scanning. The volume nearest the first event began at 21:44 UTC.
2 flash flood, 1 thunderstorm wind. Local standard time, as filed.
Trees and power lines were down along Highway 5.
High water was reported in the Crystal Hill area.
Water was flowing over the road at Remount Road and Spriggs Road intersection.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2017Every state in 2017This day in weather historyWarnings in Arkansas, July 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 712122, 712123, 712124.